Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Midland/Odessa, TX

May 29, 2006Mitchell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 29, 2006, 11:27 PM CDT for Mitchell County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 11:27 PM CDT (04:27 UTC)
Expired
May 30, 2006, 12:30 AM CDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Mitchell County, TX

The radar

The San Angelo radar (KSJT), 118 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
3975 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 300430
SVRMAF
TXC335-300530-
/O.NEW.KMAF.SV.W.0166.060530T0427Z-060530T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1127 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MITCHELL COUNTY IN WEST TEXAS...

* UNTIL 1230 AM CDT

* AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM LORAINE TO WESTBROOK TO 18
  MILES SOUTHWEST OF WESTBROOK...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
  LORAINE...
  COLORADO CITY...
  WESTBROOK...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3252 10118 3210 10116 3210 10067 3251 10067

$$


13
2 follow-up statements
000 
WWUS54 KMAF 300457
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1151 PM CDT MON MAY 29 2006

TXC335-300530-
/O.CON.KMAF.SV.W.0166.000000T0000Z-060530T0530Z/
MITCHELL TX-
1151 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR MITCHELL COUNTY...

AT 1149 PM CDT...SPOTTERS REPORTED PEA SIZED HAIL IN CUTHBERT AND 
COLORADO CITY FROM A LINE OF STORMS LOCATED ALONG A LINE EXTENDING 
FROM LORAINE TO 9 MILES SOUTH OF COLORADO CITY TO 16 MILES SOUTH OF 
WESTBROOK...MOVING EAST AT 20 MPH.  THESE STORMS ARE STILL CAPABLE 
OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 70 
MPH. 

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS 
INCLUDE...LORAINE...AND RURAL CENTRAL AND EASTERN MITCHELL COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3252 10118 3210 10116 3210 10067 3251 10067

$$


13

13
000 
WWUS54 KMAF 300532
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1231 AM CDT TUE MAY 30 2006

TXC335-300541-
/O.EXP.KMAF.SV.W.0166.000000T0000Z-060530T0530Z/
MITCHELL TX-
1231 AM CDT TUE MAY 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY EXPIRES AT
1230 AM CDT...

AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER 
WILL LIKELY CONTINUE ON SOME ROADWAYS...INCLUDING INTERSTATE 20 AND 
STATE HIGHWAY 208. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED 
TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND 
LOSS OF VEHICLE CONTROL.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3252 10118 3210 10116 3210 10067 3251 10067

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:44 PM CDT, 8 hours 43 minutes earlier.

Area forecast discussion, May 29, 2:44 PM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT MON MAY 29 2006

.SHORT TERM...
EXPECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP LATE THIS AFTERNOON ACROSS MAINLY WEST TEXAS AS CAP ERODES
UNDER INTENSE HEATING ALONG A DEVELOPING SURFACE TROUGH. WITH STEEP
LAPSE RATES IN PLACE...LARGE TEMPERATURE DEW POINT SPREADS AND CAPES
IN EXCESS OF 1500 J/KG ACROSS THE EASTERN BASIN...A FEW OF THE STORMS
COULD BE SEVERE. WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK.
ONLY MINOR CHANGES WERE NEEDED TO THE GRIDS.

.LONG TERM...
THE UPPER PATTERN WILL UNDERGO A TRANSITION FROM THE CURRENT WEST
COAST TROUGH/EAST COAST RIDGE IN THE NEXT FEW DAYS.  AS THE EAST
COAST TROUGH BEGINS TO DEEPEN...A COLD FRONT...AIDED BY CONVECTION
BEHIND IT...WILL DROP SOUTH INTO THE AREA TO FURTHER COMPLICATE THE
FORECAST.  BUT IT DOES APPEAR WE WILL SEE MORE SEASONAL TEMPERATURES
BY WEDNESDAY...AND SLIGHTLY LOWER THAN NORMAL READINGS THROUGH
FRIDAY.  IN ADDITION...THE CHANCE OF RAIN WILL INCREASE AS MOISTURE
RETURNS AREAWIDE.

ON TUESDAY...UNSEASONABLY WARM TEMPERATURES WILL PERSIST ACROSS THE
AREA.  HAVE INSERTED A SLIGHT CHANCE OF THUNDERSTORMS OVER THE DAVIS
MOUNTAINS...DESPITE THE STRENGTHENING UPPER RIDGE...SINCE LOW LEVEL
MOISTURE APPEARS WILL BE PRESENT THERE.  ALSO...HAVE INCREASED POPS
SLIGHTLY OVER THE WESTERN LOW ROLLING PLAINS AS A BOUNDARY FROM
EARLIER CONVECTION MAY BE LOITERING IN THIS AREA.  SOME OF THESE
STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS.  WILL MENTION THIS POSSIBILITY IN THE HWO.

HAVE FOLLOWED CLOSER TO THE NAM SOLUTION ON THE FRONTAL POSITION
THEREAFTER SINCE THE DEVELOPMENT OF AN MCS FURTHER NORTH TUESDAY
NIGHT WILL LIKELY AID IN PUSHING THE BOUNDARY SOUTH INTO THE AREA ON
WEDNESDAY.  WENT AHEAD AND UPPED THE POPS IN THE WEDNESDAY THROUGH
FRIDAY TIMEFRAME AS THE PRESENCE OF THIS BOUNDARY WILL LIKELY
PROVIDE A LOW LEVEL FOCUS FOR THUNDERSTORM DEVELOPMENT.  THESE POPS
WILL LIKELY HAVE TO BE REFINED ON SUBSEQUENT SHIFTS AS THE POSITION
OF THE FRONTAL BOUNDARY BECOMES CLEARER.  SOME OF THE STORMS MAY BE
SEVERE ON WEDNESDAY...WHICH AGAIN WILL BE MENTIONED IN THE HWO.

A CUTOFF LOW WHICH IS CURRENTLY INUNDATING PORTIONS OF SOUTHEAST
TEXAS TODAY IS PROGGED TO RETROGRADE THROUGH SOUTH TEXAS AND INTO
NORTHERN MEXICO BY WEEK/S END AS THE UPPER RIDGE OVER THE AREA
MIGRATES A LITTLE NORTHWARD.  WOULD BE NICE TO SEE A FURTHER
NORTHWARD TRACK WITH THIS COLD CORE UPPER LOW SINCE POPS WOULD HAVE
TO BE INCREASED IF IT MOVED INTO THE CWA.  FOR NOW...HAVE INCREASED
POPS OVER THE LOWER TRANS PECOS AND BIG BEND REGION ON FRIDAY FOR
IT/S PASSAGE.  TEMPERATURES WILL BEGIN TO WARM INTO SATURDAY...WITH
NORTHEAST FLOW ALOFT LIKELY INHIBITING MOST...IF NOT ALL
CONVECTION.

&&

.FIRE WEATHER...
ALTHOUGH WINDS ARE MARGINAL IN THE GUADALUPE MOUNTAINS...WILL
CONTINUE THE RED FLAG WARNING THROUGH 9 PM MDT PER FOREST SERVICE
RECOMMENDATION THIS HOLIDAY WEEKEND WITH VERY DRY FUELS AND VOLUME
OF PEOPLE OUT AND ABOUT.

DRY CONDITIONS WILL PERSIST IN THE GUADALUPE MOUNTAINS THROUGH
TUESDAY NIGHT...BUT WIND SPEEDS ARE EXPECTED TO BE LESS THAN
PREVIOUS DAYS.  THEREFORE...WILL NOT ISSUE A FIRE WEATHER WATCH FOR
THE GUADALUPE MOUNTAINS ON TUESDAY AFTERNOON...DESPITE THE LOW TO
VERY LOW RH/S EXPECTED.

MOISTURE WILL INCREASE ACROSS THE CWA TUESDAY NIGHT...AND POSSIBLY
PUSH INTO THE GUADALUPES BY THEN.  THE INCREASE IN MOISTURE WILL BE
FOLLOWED BY AN INCREASE IN POPS AREAWIDE IN THE WEDNESDAY/THURSDAY
TIMEFRAME.  HOPEFULLY MOST LOCATIONS WILL RECEIVE SOME RAINFALL BY
WEEK/S END.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  96  68  92 /  30  10  10  20
CARLSBAD NM                63  98  64  92 /  10  10  10  10
DRYDEN TX                  69  95  70  91 /  40  10  10  10
FORT STOCKTON TX           67  96  69  94 /  30  10  10  10
GUADALUPE PASS TX          63  91  64  88 /   0  10  10  10
HOBBS NM                   63  96  65  92 /  10  10  10  10
MARFA TX                   53  88  56  86 /  10  20  20  10
MIDLAND INTL AIRPORT TX    67  96  69  90 /  30  10  10  20
ODESSA TX                  67  97  70  90 /  30  10  10  20
WINK TX                    67 103  73  98 /  20  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM CDT MONDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING UNTIL 10 PM CDT MONDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS.

&&

12/67
Hazardous weather outlook, May 29, 1:48 PM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
148 PM CDT MON MAY 29 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
148 PM CDT MON MAY 29 2006 /1248 PM MDT MON MAY 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING FROM
THE EASTERN SECTIONS OF THE SOUTHEAST NEW MEXICO PLAINS SOUTH TO
THE UPPER TRANS PECOS AND DAVIS MOUNTAINS OF WEST TEXAS...EASTWARD
TO THE STOCKTON PLATEAU...BIG BEND AND PERMIAN BASIN. THE GREATEST
AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED ACROSS THE PERMIAN
BASIN AND THE STOCKTON PLATEAU THIS EVENING. ALTHOUGH WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED...NEVERTHELESS A FEW STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.
DRY LIGHTNING WILL ALSO BE POSSIBLE ACROSS THE DAVIS MOUNTAINS.
IN ADDITION BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING
WILL BE POSSIBLE IN THE STRONGER STORMS.

THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...
GUSTY WINDS...AND HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH
AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN
HALF OF THE PERMIAN BASIN ON TUESDAY AND WEDNESDAY...NORTH OF A
HOBBS...MIDLAND TO BIG LAKE LINE.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THE
LATEST WEATHER INFORMATION TUESDAY AND WEDNESDAY AND TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 29, 6:56 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT MON MAY 29 2006

TXZ046-047-300100-
BORDEN-DAWSON-
656 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON AND WESTERN
BORDEN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF MIDWAY AT 656 PM
CDT...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS NEAR 55 MPH...VERY HEAVY RAIN...PEA TO DIME SIZED HAIL
AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

IN ADDITION...A STRONG BAND OF WINDS FROM THUNDERSTORMS OVER GARZA
COUNTY WILL MOVE INTO NORTHERN DAWSON AND BORDEN COUNTIES. RESIDENTS
GENERALLY NORTH OF A LAMESA TO GAIL LINE CAN EXPECT NORTHERLY WIND
GUSTS OF 50 TO 60 MPH.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 29, 6:57 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT MON MAY 29 2006

TXZ081-300100-
BIG BEND AREA-
657 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL BREWSTER COUNTY.

A LINE OF STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER
COUNTY AT 657 PM CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

STRONG GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY CLOUD TO
GROUND LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 29, 8:43 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 PM CDT MON MAY 29 2006

TXZ051-062-300245-
MARTIN-MIDLAND-
843 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MIDLAND AND
SOUTHEASTERN MARTIN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER COURTNEY AT 843 PM CDT...
MOVING NORTHEAST AT 10 MPH.

WIND GUSTS NEAR 50 MPH...BRIEF HEAVY RAIN AND AND OCCASIONAL
LIGHTNING STRIKES ARE POSSIBLE WITH THIS STORM. AREAS AFFECTED
INCLUDE COURTNEY...STANTON...GREENWOOD AND MOTORISTS ON INTERSTATE
20 AND STATE HIGHWAY 137.

PEOPLE IN NORTHEASTERN MIDLAND AND SOUTHEASTERN MARTIN COUNTIES...
INCLUDING THE CITY OF STANTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, May 29, 9:13 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 PM CDT MON MAY 29 2006

TXZ052-300315-
HOWARD-
913 PM CDT MON MAY 29 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR HOWARD COUNTY.

STRONG THUNDERSTORMS WERE LOCATED NEAR BIG SPRING AND OVER NORTH
CENTRAL HOWARD COUNTY AT 913 PM CDT. THE STORMS WERE MOVING
NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE.

PERSONS IN HOWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY.  LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATHENING
WEATHER CONDITIONS.  SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR
LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:13 PM CDTSevere Thunderstorm WarningMAFScurry62 min
May 29, 10:13 PM CDTSevere Thunderstorm WarningMAFHoward62 min
May 29, 10:34 PM CDTSevere Thunderstorm WarningMAFMidland56 min
May 29, 10:36 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry54 min
May 29, 10:42 PM CDTSevere Thunderstorm WarningMAFGlasscock63 min
May 29, 11:44 PM CDTSevere Thunderstorm WarningMAFGlasscock61 min
May 30, 12:14 AM CDTFlash Flood WarningMAFGlasscock2 hr
May 30, 4:51 PM CDTSevere Thunderstorm WarningMAFReeves, Ward54 min
May 30, 5:05 PM CDTSevere Thunderstorm WarningMAFPecos55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.